5 doctors weighed in:

I want to get my tattoo finished but am taking methotrexate and rituxan (rituximab) at the moment, will it cause problems?

5 doctors weighed in
Dr. Michael Laccheo
Internal Medicine - Rheumatology
2 doctors agree

In brief: Yes

The risk of infections, especially skin infections, is increased on those medications.
It would be wise to avoid getting a tattoo while on them.

In brief: Yes

The risk of infections, especially skin infections, is increased on those medications.
It would be wise to avoid getting a tattoo while on them.
Dr. Michael Laccheo
Dr. Michael Laccheo
Thank
Dr. Jay Zimmerman
Dermatology
2 doctors agree

In brief: Probably

Rituxan (rituximab) and Methotrexate both inhibit your body's defenses.
Any breaks in the skin surface, such as with a tattoo needle, can introduce risk of injection. This is compounded by immunosuppressive medications such as Rituxan (rituximab) and methotrexate.

In brief: Probably

Rituxan (rituximab) and Methotrexate both inhibit your body's defenses.
Any breaks in the skin surface, such as with a tattoo needle, can introduce risk of injection. This is compounded by immunosuppressive medications such as Rituxan (rituximab) and methotrexate.
Dr. Jay Zimmerman
Dr. Jay Zimmerman
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors